Volume 11, issue 4 (2007)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
A class of non-fillable contact structures

Francisco Presas

Geometry & Topology 11 (2007) 2203–2225

arXiv: math.SG/0611390

Abstract

A geometric obstruction, the so called “PS–structure”, for a contact structure to not being fillable has been found by Niederkrüger. This generalizes somehow the concept of overtwisted structure to dimensions higher than 3. This paper elaborates on the theory showing a big number of closed contact manifolds having a "PS–structure". So, they are the first examples of non-fillable high dimensional closed contact manifolds. In particular we show that S3 × jΣj, for g(Σj) 2, possesses this kind of contact structure and so any connected sum with those manifolds also does it.

Keywords
contact structures, fillings
Mathematical Subject Classification 2000
Primary: 57R17
Secondary: 53D10
References
Forward citations
Publication
Received: 16 January 2007
Revised: 2 September 2007
Accepted: 9 August 2007
Published: 14 November 2007
Proposed: Yasha Eliashberg
Seconded: Peter Oszváth, Leonid Polterovich
Authors
Francisco Presas
Departamento de Matemáticas
Consejo Superior de Investigaciones Científicas
28006 Madrid
Spain